Aa
A
A
Close
Avatar universal
Metronidazole for bacterial vaginosis
Hi, I went to the dr. and wanted her to check me 4 BV, because I thought I might have it but wasn't for sure. I had it once be4 a yr. ago. I had to go to a walk-in express clinic b/c my dr. couldnt get my in until the end of dec. I had gone about a little over a mn, ago to the STD clinic to get tested and the nurse said i didn't have BV but my PH level was sort-of high and the whiff test was pos. and since then I thought i might have developed BV, it seemed to me to have more discharge than normal and a smell and itchiness down there. The STD's were all negative.
I told the Nurse practitioner at the walk in clinic my symptoms and she gave me the prescription but didnt check me for it, she said it sounded like it was BV though. She said even if I didn't have it, taking the medication wouldn't hurt.

i started Metronidazole(Flagyl) last sat.-19th till now today, sat.-the 26th i finished the medicine. I am now have some bleeding. my period isn't supposed to start until next week at least until friday or after. My periods have always been normal they are not irregular at all. They don't start early. The one thing I can think of could be causing this is the medicine making it start early?? When I took the medication last yr. the one time I had it before it was right before my period was supposed to start, so i wouldn't know if it affected my period then. But I have been trying to research the antibiotic online and have found some site where ppl. have said that Flagyl has caused their period to start early.
Can Metronidazole cause my menstrual period to start early?? It isn't going to make my periods irregular is it??
Cancel
21 Answers
21 Answers
Page 1 of 1
101028 tn?1419606604
no it won't make your periods irregular.

our bodies are delicate. many things can start a period early. if you continue to bleed longer than you regularly would for a period, be seen again and insist on proper testing done.

grace
Comment
Cancel
101028 tn?1419606604
Comment
Comment
Submit Comment
Avatar universal
is it the flagyl that caused it to start early? because everything else is the same. same products, ect. and my periods are always regular and don't ever start early.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
101028 tn?1419606604
no it doesn't cause your period to start early.
Comment
Cancel
101028 tn?1419606604
Comment
Comment
Submit Comment
Avatar universal
but doesnt antibiotics sometimes cause periods to start early or late?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
101028 tn?1419606604
no, it's the stress of being sick and needing antibiotics that get your schedule off sometimes.
Comment
Cancel
101028 tn?1419606604
Comment
Comment
Submit Comment
Avatar universal
I wasnt sick though and im not even sure i had bacterial vagonisis. but now, im not sure if it is my period early or spotting its really weird it's like brownish-red. I know they say any antibiotic u can get a yeast infection after esp after flagyl could it be that even though it is brown????
Comment
Cancel
Avatar universal
Every time k take flagyl I start the same day no matter how close it is to time for my period. So I can't believe these people that are saying it's not possible.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
101028 tn?1419606604
you have a vaginal infection dear, that is your body  being sick.

give this time and follow up as previously recommended.
Comment
Cancel
101028 tn?1419606604
Comment
Comment
Submit Comment
Avatar universal
but i am not even sure that i had bv the np didnt check 4 it, she just gave me the prescription. i wasn't really sure whether or not i had bv.
if it was bv, is it possible it didn't go away, can it be brownish? or can yeast infections be brown?>?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
101028 tn?1419606604
follow up as needed but first give this time to treat what is going on.

Comment
Cancel
101028 tn?1419606604
Comment
Comment
Submit Comment
101028 tn?1419606604
a  + wiff test is considered diagnostic for bv and you should've been treated for it a month ago when you were seen.
Comment
Cancel
101028 tn?1419606604
Comment
Comment
Submit Comment
Avatar universal
so do u think this is still bv? they told me, it is 3 out of 4 factors that determine if u have bacterial vaginosis. so u are saying to wait 2 see what is going on first?? the medicine should have worked already shouldn't it have? i cant figure out what is going on, at first i thought my period was starting early, but like i said it never has been irregular or early, it has always been on time except for when i spotted when i had bv the first time and when i had chylmadia but those were the only 2 times when i spotted when something was wrong. now, i dont know if it is even my period but this weird brownish discharge or spotting or whatever it is, and when i wipe its like that too. this is so weird i know my body and this never happens.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
101028 tn?1419606604
it's not unusual to have icky discharge for up to a week after finishing the bv meds.
Comment
Cancel
101028 tn?1419606604
Comment
Comment
Submit Comment
Avatar universal
the brownish/or blood discharge went away, but now I'm not sure if I have a yeast infection or if it is still the bv? there seems to be alot of discharge still its not brownish or blood anymore it's yellowish-clear but it itches down there. My period is late and it is NEVER late. I have always had regular on time periods, never late or early, never spotting except 4 when I had something wrong. Doesn't the BV medicine can cause yeast infections right? what are the symptoms for a yeast infection? If it is a yeast infection can it cause my period to be late or could it be the medicine that screwed up my period????
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
101028 tn?1419606604
you need to go back and be seen again.   they can retest for vaginitis and get a good look in there to see what is going on too.

Comment
Cancel
101028 tn?1419606604
Comment
Comment
Submit Comment
Avatar universal
i do have a pap smear scheduled for next week. but im starting to freak out now, b/c now again im getting that brown discharge, started yesterday i thought it was my period again becuz i am getting cramps like period cramps, but im not sure it seems like it is that stupid brown discharge again. this is not at all normal for me, i have always had regular periods, never early, never late, never spotting except 4 the 2 exceptions when i had bv and chlymadia.
DO you think it could be a yeast infection?? the reason i think it may be is the brown discharge started right after i took the flagyl which they say can a lot of times cause yeast infections and it has been itchy down there, and then the brown discharge.
IS it possible 2 have the brown spotting and not a period, if it is a yeast infection???
i was checked 4 the stds like i had said be4 not too long before i started the flagyl. the one std i havent been checked for in a long time since my last pap is HPV, DO you think it is that does that cause brown discharge??
I am really starting to freak out now, because my periods are always normal and regular and never miss one. and i really am scared its an std or cancer or something horrible.
Thanks!!!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
101028 tn?1419606604
follow up on this properly. we'd just be guessing at this point.
Comment
Cancel
101028 tn?1419606604
Comment
Comment
Submit Comment
Avatar universal
take a pregnancy test and do a follow up
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
what ended up happening? i am taking metronidazole and it started my period early too..
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Unusual discharge can be a side effect of Metronidazole. I've found a lot of women describing this discharge as being brown and kind of clotted. I've experienced this myself and at first I thought I was getting my period as well but no... it seems to be a side-effect of the Metronidazole.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi Susie, I just finished my 10 days of flagystatin for BV with vaginal inserts.  The drug worked very well and pretty much cleared everything within the first 3 days.  I kept going with it and not much discharge throughout the 10 day course.  But 1 day afterward stopping the insert (day 11), I started brown/chunky discharge which I know is not yeast.  I think it is the side effect you're describing about.  Can you share your experience with me?  I'm just very concerned.  (I'm also breastfeeding exclusively and I know that is not period either...)
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
If people have questions start your own thread please. This thread is from 2011.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
STDs Community Resources
Top STDs Answerers
Avatar m tn
Blank
feelingundone
Avatar n tn
Blank
guilt1905
3149845 tn?1452625053
Blank
Life360_Dave
fort lauderdale, FL
Avatar m tn
Blank
Fleetwood20
484074 tn?1431294270
Blank
Ice_Man
Reykjavik, Iceland
Avatar f tn
Blank
Blueberrypancakes22